Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 7, 2008, 7:41 PM CDT for Falls County, Robertson County, Texas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 7:41 PM CDT (00:41 UTC)
- Expired
- May 7, 2008, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Falls County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:08 PM CDT | TSTM WND GST 70 | 12 E Marlin, TX | |
| May 7, 8:10 PM CDT | TORNADO | 2 Sse Bremond, TX | BRIEF TOUCHDOWN...TREES AND POWER LINES DOWN |
| May 7, 8:16 PM CDT | TORNADO | 6 Ese Bremond, TX | NEAR PETTEWAY COMM...FROM BREMOND FD RELAYED BY HAMS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4305 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 080041 TORFWD TXC145-395-080130- /O.NEW.KFWD.TO.W.0041.080508T0041Z-080508T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 741 PM CDT WED MAY 7 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... SOUTHEAST FALLS COUNTY IN NORTH CENTRAL TEXAS... NORTHWESTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 830 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 7 MILES NORTHWEST OF BREMOND..MOVING EAST AT 27 MPH. * THE TORNADO WILL BE NEAR... BREMOND BY 755 PM CDT... TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. HAIL UP TO BASEBALL SIZE IS POSSIBLE WITH THIS STORM LAT...LON 3133 9667 3113 9651 3112 9687 3130 9689 TIME...MOT...LOC 0041Z 266DEG 23KT 3121 9676 $$ 92
1 follow-up statement
000
WWUS54 KFWD 080100
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT WED MAY 7 2008
TXC145-395-080130-
/O.CON.KFWD.TO.W.0041.000000T0000Z-080508T0130Z/
FALLS TX-ROBERTSON TX-
757 PM CDT WED MAY 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTH
CENTRAL ROBERTSON AND EAST CENTRAL FALLS COUNTIES...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 2 NORTHWEST OF
BREMOND...MOVING EAST AT 27 MPH. THIS STORM WAS ALSO CAPABLE OF
PRODUCING BASEBALL SIZE HAIL.
THE TORNADO WILL BE NEAR...
BREMOND AT 802 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT WEDNESDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3122 9681 3130 9667 3123 9659 3119 9655
3118 9655 3114 9651 3112 9653 3112 9668
TIME...MOT...LOC 0057Z 282DEG 21KT 3118 9664
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 3:21 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 7, 3:21 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT WED MAY 7 2008 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE. MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS. LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE WATCH BOX. AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY SHOULD BE OVER BY 7 PM. ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE SOLUTION. WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 85 65 87 68 / 5 0 0 10 10 WACO, TX 60 88 64 87 68 / 5 0 0 5 5 PARIS, TX 61 80 60 84 62 / 40 0 10 10 10 DENTON, TX 59 84 62 86 64 / 5 0 0 10 10 MCKINNEY, TX 59 83 63 86 63 / 10 0 0 10 10 DALLAS, TX 63 85 67 89 70 / 5 0 0 10 10 TERRELL, TX 61 83 64 87 67 / 10 0 0 10 10 CORSICANA, TX 62 83 65 87 67 / 10 0 0 5 5 TEMPLE, TX 58 86 65 92 68 / 5 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 3:30 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT WED MAY 7 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH TEXAS. A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6 PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM. 79
In the hours before
Local storm report, May 7, 6:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ELKHART 31.63N 95.58W
05/07/2008 E0.88 INCH ANDERSON TX TRAINED SPOTTERSpecial weather statement, May 7, 6:53 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 653 PM CDT WED MAY 7 2008 TXZ135-148-080030- HENDERSON TX-ANDERSON TX- 653 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN ANDERSON COUNTY SOUTHEASTERN HENDERSON COUNTY AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES NORTHWEST OF JACKSONVILLE...MOVING EAST AT 24 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...COFFEE CITY AND FRANKSTON. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3190 9562 3219 9565 3228 9548 3190 9542 TIME...MOT...LOC 2353Z 265DEG 21KT 3211 9553 92
Local storm report, May 7, 6:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 W BONHAM 33.59N 96.23W
05/07/2008 E0.88 INCH FANNIN TX AMATEUR RADIO
BETWEEN ECTOR AND BONHAMSpecial weather statement, May 7, 7:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED MAY 7 2008
TXZ162-080045-
LEON TX-
708 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LEON COUNTY
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 26 MILES WEST OF CROCKETT...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3157 9583 3134 9569 3126 9577 3124 9619
3150 9598
TIME...MOT...LOC 0008Z 257DEG 26KT 3144 9586Local storm report, May 7, 7:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 E ELKHART 31.63N 95.53W
05/07/2008 ANDERSON TX TRAINED SPOTTER
TREES DOWN AND POWER OUT IN SOUTHERN ANDERSON COUNTYSpecial weather statement, May 7, 7:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT WED MAY 7 2008
TXZ095-080100-
LAMAR TX-
734 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LAMAR COUNTY
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARIS...MOVING EAST AT 39
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.
HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3364 9572 3389 9577 3390 9548 3389 9545
3388 9535 3390 9533 3360 9530
TIME...MOT...LOC 0034Z 270DEG 34KT 3374 9561
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 60 min |
| May 7, 7:08 PM CDT | Special Weather Statement | FWD | Leon | 37 min |
| May 7, 7:34 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| May 7, 7:54 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| May 7, 8:05 PM CDT | Tornado Warning | FWD | Robertson | 40 min |
| May 7, 8:40 PM CDT | Tornado Warning | FWD | Leon, Robertson | 50 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.